Remember Me     Forgot Login?   Sign up   •  Web site Help & Info

!!! DISCUSSION GROUP RULES !!!

1. You must be a registered website user in order to post and comment. Guests may read only.
2. Be kind and helpful, not rude and cynical.
3. Don't advertise or promote anything. You will be banned from the group.
4. Report problems to the moderators. THANK YOU!

Steroids and school

More
7 years 7 months ago #56197 by grasshopper2
Steroids and school was created by grasshopper2
I haven't been on here for a while. My nine year old daughter has had ITP for about 7 years now. At the moment her count is the highest it has ever been at 39. As well as lots of bruises and petechiae she also suffers from really bad fatigue and has had quite a few really bad nose bleeds.
She has never had treatment before, but the consultant wants to try due to her symptoms and because he says the symptoms are only going to be worse when she starts puberty. He wanted to put her on eltromopag but realised he couldn't until she tries steroids and ivig. She is having her second bone marrow biopsy this week and is then starting on steroids.
I am really worried about the side effects of the steroids as I have read so many bad things about it. I am wondering, has anyone's children been at school while taking steroids? How have they managed? I am concerned about my daughter being really hyper and having mood swings etc due to the steroids and it really affecting her at school. Does this normal prove to be a problem?

Please Log in or Create an account to join the conversation.

More
7 years 7 months ago #56206 by alisonp
Replied by alisonp on topic Steroids and school
Dougie had a couple of two week courses of prednisolone at the start. I don't recall it having much effect at all on his behaviour, appetite or platelet level. Good luck :-)

Please Log in or Create an account to join the conversation.

  • Sandi
  • Offline
  • Sandi Forum Moderator Diagnosed in 1998, currently in remission. Diagnosed with Lupus in 2006. Last Count - 344k - 6-9-18
More
7 years 7 months ago #56208 by Sandi
Replied by Sandi on topic Steroids and school
It depends on the dose and how long she is on it. A low dose for a short time shouldn't cause many problems, but a high dose for a long time, might.

Please Log in or Create an account to join the conversation.

More
7 years 7 months ago #56212 by Hope and Faith
Replied by Hope and Faith on topic Steroids and school
my daughter was not able to go to school. she did steroids and got achy all over and was very sad, anxiety, and had trouble sleeping.
Wishing you a much better experience.
Hang in there.....

Please Log in or Create an account to join the conversation.

More
7 years 7 months ago #56235 by grasshopper2
Replied by grasshopper2 on topic Steroids and school
Thank you for replies. Up until reading this I had only heard of children that had really bad side effects. Sorry you had bad side effects Hope and Faith. I suppose I'll just have to see how it goes, get through the biopsy first and hope for the best.

Please Log in or Create an account to join the conversation.

More
7 years 7 months ago #56254 by Hope and Faith
Replied by Hope and Faith on topic Steroids and school
My daughter got off steroids last week. Platelets went from 3 to 36 on steriods. After being off steroids for one week she is again down to 7.
She is bruising, wet bleeding off and on, and forming petchia. Now doctors are strongly considering eltromopag. I am very scard of the side effects...
any thoughts..

Please Log in or Create an account to join the conversation.

More
7 years 6 months ago #56610 by anamika
Replied by anamika on topic Steroids and school
Hi.i am 14 n its been 2 months since i am taking steroids.my face has swollen badly n my mood keeps changing.i sometimes shout on my mom but then i also feel very bad.when i go to school i just somehow make myself believe that my face has become normal.in the starting i felt very depressed while going to school bcz of my swollen face..my mom tells me that my face will be normal once i taper steroids.now i just ignore when someone says that i have become fat in my school.

Please Log in or Create an account to join the conversation.

More
7 years 6 months ago #56616 by Sandy Too
Replied by Sandy Too on topic Steroids and school
Hello anamika. There are many of us here. We are like you in some ways but not in others. You are 14. I am 54. But I remember being 14. I also am taking steroids. I also know how they make me look. Also how they make me feel. I am sorry you do too. My platelets drop anyway too, just like yours. I will have to try new and different drugs too just like you.
It makes me scared, sad and mad too. It feels like I never know what the drugs I have never had before are going to do to me and how I look and feel.
Also I feel angry a little about how long it is taking for the doctors to figure out things. I am tired of blood tests and doctor appointments even though I know every one is working so hard for me.
I am sorry you feel like you can't tell the kids at school about the steroids. Why not?
You have a very special teaching tool. You could teach young people just like yourself that there are other things than selfies and about how someone looks on the outside.
You could teach them about what is on the inside and how strong someone like me and you have to be.
You could teach them about how important understanding and support is for others.
Could you talk to you Mom about that? Maybe even your teacher?
If you don't feel up to it right now I totally understand that too.
But most important you have friends here who know and you can come here any time. Sandy Too
The following user(s) said Thank You: anamika

Please Log in or Create an account to join the conversation.

More
7 years 6 months ago #56717 by anamika
Replied by anamika on topic Steroids and school
thanks a lot.that really inspired.

Please Log in or Create an account to join the conversation.

Moderators: jaycharness